Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Nutropin Depot treatment for wasting
Dec 31, 2001

My doctor recently prescribed me Nutropin Depot for wasting. I take 22.5 mg of Nutropin once a month. (In case you need to know, for my HIV I take Invirase, Norvir and Combivir. The virus has been undetectable for 3 years and t counts are at 660.) The only problem I've been encountering is the wasting. I am 5'9" tall and am now down to about 125 pounds. Because my lipid levels are elevated, my doctor says I cannot be put on any strong steroids. I have two questions for you: Have you heard of others in this situation relying solely on Nutropin Depot to help with the wasting? Were they successful? And also, would it hurt to try a low-dose of oxandrine along with the Nutropin Depot? I also have renal insufficiency with a creatinine level at about 2.0. Thank you for your help!! (P.S. - Money is NOT an issue in my treatment, so please don't factor in costs to your recommendation. Thanks...)

Response from Dr. Dieterich

I do not know what Nutropin Depot is. However I do not see any reason why you could not start oxandrin or other anabolics, even with mildly elevated lipds and creatinine. Good luck! DTD


Previous
Gastroparesis
Next
New-Fill Limitations

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement